You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Theorem on Factorial Moments and Its Applications
P. V. Krishna Iyer
The Annals of Mathematical Statistics
Vol. 29, No. 1 (Mar., 1958), pp. 254-261
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2237312
Page Count: 8
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The theorem that the $s$th factorial moment for the sum of $N$ events is $s!$ times the sum of the expectations for any $s$ of the events occurring simultaneously has been proved by induction. The applications of this result in obtaining easily the moments of a number of distributions arising from a sequence of observations belonging to two continuous populations and other cases have been demonstrated.
The Annals of Mathematical Statistics © 1958 Institute of Mathematical Statistics